Alert archive / Oklahoma / Severe Thunderstorm Warnings in 1992
Severe Thunderstorm Warning 308, NWS Tulsa, OK
NWS Tulsa, OK issued this severe thunderstorm warning at Sep 8, 1992, 9:44 PM CDT for Rogers County, Oklahoma. It was in force for 46 min. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Sep 8, 1992, 9:44 PM CDT (02:44 UTC)
- Expired
- Sep 8, 1992, 10:30 PM CDT
- In force
- 46 min
- Issued by
- NWS Tulsa, OK
- Area
- Whole counties
County Rogers County, OK
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Sep 8, 9:50 PM CDT | Hail 1 | Rogers, OK |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in. Storm Data before 1996 records only tornadoes, thunderstorm wind and hail.
The nearest sounding before it
Springfield, MO (KUMN), launched 00:00Z, 2.7 hours before the alert went out and 171 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 896 m above ground
- 0-6 km bulk shear
- 55 kt
- 0-1 km storm-relative helicity
- 214 m²/s²
- 0-3 km storm-relative helicity
- 572 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
The text of this product is not in the archive. The NWS text archive before 2002 is incomplete.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 8, 9:17 PM CDT, 27 minutes earlier.
Area forecast discussion, Sep 8, 9:17 PM CDT, 27 minutes before
AREA FORECAST DISCUSSION FOR EASTERN OKLAHOMA NATIONAL WEATHER SERVICE TULSA OK 910 PM CDT TUE SEP 8 1992 INTNS CLUSTER OF TSTMS CONTS OVR PARTS OF NERN OK. CLUSTER JUST WL NOT DMNSH AND AM CONCERNED ABT FL FLDG. THIS WL BE A SMALL SCALE EVENT SO WL GO WITH A FFA FOR MAYES AND ROGERS COUNTIES IN ZN 29 AND INCLUDE ALL OF ZN 28 FOR THE REST OF TNGT. ELSW WL DCRS OR REMOVE POPS FOR THE REST OF THE NGT. REST OF FCST WL SEE ONLY MINOR CHGS. ..11.. .OK...FFA TNGT PARTS OF NERN OK (ZN 28 AND NERN 2 COUNTIES IN ZN 29).
In the hours before
Special weather statement, Sep 8, 5:43 PM CDT, 4 hours 1 minute before
OKZ027-028-029-082345- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TULSA OK 543 PM CDT TUE SEP 8 1992 ...STRONG THUNDERSTORMS RAPIDLY DEVELOPING IN NORTHEAST OKLAHOMA... AT 538PM CDT A LINE OF SHOWERS AND THUNDERSTORMS WAS RAPIDLY DEVELOPING IN NORTHEAST OKLAHOMA FROM JUST WEST OF JAY IN ADAIR COUNTY...TO NEAR TULSA. THE THUNDERSTORMS WERE MOVING EAST-NORTHEAST AT 25 MPH. A SEVERE THUNDERSTORM WAS LOCATED IN THIS LINE IN WESTERN MAYES COUNTY...AN A SEVERE THUNDERSTORM WARNING IS IN EFFECT UNTIL 615 PM FOR MAYES COUNTY. CONDITIONS ARE FAVORABLE FOR THESE STORMS TO RAPIDLY INTENSIFY AND PERSONS IN NORTHEAST OKLAHOMA SHOULD LISTEN CLOSELY FOR FURTHER INFORMATION FROM THEJ NATIONAL WEATHER SERVICE.
The office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 8, 7:04 PM CDT | Tornado Warning | TSA | Rogers | 26 min |
| Sep 8, 7:28 PM CDT | Severe Thunderstorm Warning | TSA | Mayes, Rogers | 47 min |
| Sep 8, 7:34 PM CDT | Tornado Warning | TSA | Mayes | 26 min |
| Sep 8, 7:43 PM CDT | Tornado Warning | TSA | Rogers | 32 min |
| Sep 8, 7:51 PM CDT | Flash Flood Warning | TSA | Rogers | 5 hr |
| Sep 8, 7:57 PM CDT | Tornado Warning | TSA | Mayes | 48 min |
| Sep 8, 8:30 PM CDT | Severe Thunderstorm Warning | TSA | Washington | 45 min |
| Sep 8, 8:42 PM CDT | Tornado Warning | TSA | Mayes | 48 min |
| Sep 8, 8:45 PM CDT | Severe Thunderstorm Warning | TSA | Rogers | 60 min |
| Sep 8, 8:47 PM CDT | Flash Flood Warning | TSA | Mayes | 5 hr |
| Sep 8, 9:28 PM CDT | Tornado Warning | TSA | Mayes | 47 min |
| Sep 9, 6:39 PM CDT | Severe Thunderstorm Warning | TSA | Osage | 66 min |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 1992Every severe thunderstorm warning in 1992
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.